Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 27, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 9, 2004, 1:10 PM CDT for Brown County, Mason County, San Saba County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 1:10 PM CDT (18:10 UTC)
- Expired
- Jun 9, 2004, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Brown County, TX, Mason County, TX, San Saba County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 091817 FFWSJT TXC049-319-411-092200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 110 PM CDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN BROWN COUNTY IN WEST CENTRAL TEXAS EASTERN MASON COUNTY IN WEST CENTRAL TEXAS SAN SABA COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITIES OF...SAN SABA...RICHLAND SPRINGS... ALGERITA * UNTIL 500 PM CDT * AT 106 PM CDT...RADAR CONTINUES SHOWERS AND THUNDERSTORMS FROM 5 MILES NORTHEAST OF ZEPHYR TO 21 MILES SOUTH OF PONTOTOC...OR FROM 12 MILES EAST OF EARLY TO 18 MILES SOUTHEAST OF MASON...MOVING NORTHEAST AT 10 MPH. LOCAL LAW ENFORCEMENT CONTINUES TO REPORT FLOODING PROBLEMS FROM EASTERN BROWN COUNTY NEAR ZEPHYR TO SAN SABA WHERE NO TRAVEL IS ADVISED AT THIS TIME DUE TO NUMEROUS ROADS BEING CLOSED. ALTHOUGH THE HEAVIER RAINS HAVE ENDED FOR THE TIME BEING IN MASON COUNTY...WATER CONTIUES TO FLOW OVER SEVERAL ROADS IN THE SOUTHEASTERN PORTIONS OF THE COUNTY. THE HEAVIER RAINS OVER SAN SABA AND EASTERN BROWN COUNTIES WILL CONTINUE TO DIMINISH IN AREAL COVERAGE THROUGH THE AFTERNOON HOURS. ADDITIONAL RAINFALL AMOUNTS THROUGH 5 PM...WILL RANGE FROM ONE TO TWO INCHES OVER NORTHEASTERN SAN SABA COUNTY AND EASTERN BOWN COUNTY TO LESS THAN ONE HALF INCH OVER MASON COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHEROKEE...CHAPPEL AND BLANKET. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN ANGELO. LAT...LON 3191 9882 3055 9916 3066 9846 3169 9823 $$ BRAZZELL
2 follow-up statements
000 WGUS74 KSJT 091944 FFSSJT TXC049-319-411-092200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 238 PM CDT WED JUN 9 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN BROWN...SAN SABA AND EASTERN MASON COUNTIES UNTIL 500 PM CDT... AT 236 PM CDT...DOPPLER RADAR ESTIMATED THAT 5 TO 10 INCHES OF RAIN HAVE FALLEN OVER WARNED AREA SINCE MIDNIGHT. ALTHOUGH THE WIDESPREAD HEAVY RAINS HAVE ENDED...SCATTED SHOWERS AND THUNDERSTORMS CONTINUE TO BUILD OVER SOUTHERN SAN SABA COUNTY INTO MASON COUNTY AND MOVE TO THE NORTH. THIS COULD PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN ACROSS EASTERN BROWN...SAN SABA AND EASTERN MASON COUNTIES THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. AT 236 PM CDT...THE EMERGENCY MANAGMENT AND LAW ENFORCEMENT IN SAN SABA COUNTY CONTINUES TO REPORT ALL ROADS IN AND AROUND SAN SABA ARE IMPASSIBLE...HOWEVER PEOPLE CONTINUE TO DRIVE THROUGH FLOODED ROADS AND ARE HAVING TO BE RESCUED. PLEASE DO NOT DRIVE THROUGH FLOODED ROADWAYS...IN FACT IT IS JUST BEST TO STAY HOME THIS AFTERNOON. IF YOU ARE OUT TRAVELING...AND GET STRANDED...YOU NOT ONLY PUT YOUR OWN LIFE AT RISK...BUT THOSE THAT WOULD HAVE TO COME AND RESCUE YOU. THIS IS A DANGEROUS SITUATION...SO PLEASE STAY HOME. EXCESSIVE RUNOFF FROM THESE STORMS WILL PRODUCE FLOODING OF STREETS...INTERSECTIONS AND LOW WATER CROSSINGS. SMALL STREAMS... DRAWS AND ARROYOS THAT ARE NORMALLY DRY ARE ALSO LIKELY TO CONTAIN RAPIDLY FLOWING WATER. DO NOT DRIVE ACROSS AREAS WHERE WATER OF UNKNOWN DEPTH COVERS THE ROAD. $$ BRAZZELL
000 WGUS74 KSJT 091945 CCA FFSSJT TXC049-319-411-092200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 238 PM CDT WED JUN 9 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN BROWN...SAN SABA AND EASTERN MASON COUNTIES UNTIL 500 PM CDT... AT 236 PM CDT...DOPPLER RADAR ESTIMATED THAT 5 TO 10 INCHES OF RAIN HAVE FALLEN OVER WARNED AREA SINCE MIDNIGHT. ALTHOUGH THE WIDESPREAD HEAVY RAINS HAVE ENDED...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO BUILD OVER SOUTHERN SAN SABA COUNTY INTO MASON COUNTY AND MOVE TO THE NORTH. THIS COULD PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN ACROSS EASTERN BROWN...SAN SABA AND EASTERN MASON COUNTIES THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. AT 236 PM CDT...THE EMERGENCY MANAGEMENT AND LAW ENFORCEMENT IN SAN SABA COUNTY CONTINUES TO REPORT ALL ROADS IN AND AROUND SAN SABA ARE IMPASSABLE...HOWEVER PEOPLE CONTINUE TO DRIVE THROUGH FLOODED ROADS AND ARE HAVING TO BE RESCUED. PLEASE DO NOT DRIVE THROUGH FLOODED ROADWAYS...IN FACT IT IS JUST BEST TO STAY HOME THIS AFTERNOON. IF YOU ARE OUT TRAVELING...AND GET STRANDED...YOU NOT ONLY PUT YOUR OWN LIFE AT RISK...BUT THOSE THAT WOULD HAVE TO COME AND RESCUE YOU. THIS IS A DANGEROUS SITUATION...SO PLEASE STAY HOME. EXCESSIVE RUNOFF FROM THESE STORMS WILL PRODUCE FLOODING OF STREETS...INTERSECTIONS AND LOW WATER CROSSINGS. SMALL STREAMS... DRAWS AND ARROYOS THAT ARE NORMALLY DRY ARE ALSO LIKELY TO CONTAIN RAPIDLY FLOWING WATER. DO NOT DRIVE ACROSS AREAS WHERE WATER OF UNKNOWN DEPTH COVERS THE ROAD. $$ BRAZZELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:33 AM CDT, 9 hours 37 minutes earlier.
Area forecast discussion, Jun 9, 3:33 AM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 330 AM CDT WED JUN 9 2004 .SHORT TERM... MAIN UPPER TROF WILL CONTINUE TO BRING THE BEST CHANCE OF PERIODS OF HEAVY TROPICAL RAINFALL MAINLY ACROSS THE EAST TODAY WITH A MORE SCATTERED VARIETY IN THE WEST. HOWEVER...NEXT APPROACHING UPPER TROF OVER CA SHOULD HELP TO KICK UPPER TROF NOW OVER TX EAST LATER TODAY AND TONIGHT. WILL INSERT HIGHEST POPS EAST TODAY...AND HIGHLIGHT HEAVIEST RAINFALL...TOO. ALSO...CONTINUED UNSEASONABLY COOLER TEMPS TODAY. EXPECT DRYLINE TO SET UP ON THURSDAY AND FRIDAY ACROSS WEST TX IN ADVANCE OF THE APPROACHING SHORTWAVE TROF. MAY SEE STRONG TO SEVERE TSTORMS DEVELOP UNDER INCREASING SHEAR...NEAR RIGHT REAR ENTRANCE REGION OF UPPER LEVEL JET...AND DECENT INSTABILITY ESPECIALLY ON THURSDAY. WILL CONTINUE LOW 20 POP. && .LONG TERM... SEVERE CONVECTION MAY BE LIMITED THIS WEEKEND TO ISOLATED AS UPPER JET IS PROGGED DIRECTLY OVER WC TX. THIS PLACEMENT OF THE UPPER LEVEL JET WOULD INCREASE CONVERGENCE OVER THE REGION...THUS... COUNTERACTING ANY WIDESPREAD SEVERE WEATHER THREAT. THEN GFS PROGS NEXT FRONT INTO BIG COUNTRY OF WC TX ON MONDAY. WILL CONTINUE 30 POP. THIS FRONT SHOULD HELP TO INCREASE POPS FOR NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 85 71 92 73 / 40 10 20 20 SAN ANGELO 87 73 94 74 / 30 10 20 20 JUNCTION 83 73 89 73 / 70 10 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 26/04
Hazardous weather outlook, Jun 9, 4:52 AM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 452 AM CDT WED JUN 9 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-100951- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 452 AM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED... MAINLY EAST OF A SONORA...SAN ANGELO...ABILENE...HASKELL LINE TODAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES. FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS IS POSSIBLE. OTHERWISE... WITH A TROPICAL AIRMASS IN PLACE...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 9, 9:13 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
913 AM CDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0807 AM FLASH FLOOD 5 W LOYAL VALLEY 30.58N 99.09W
06/09/2004 MASON TX DEPT OF HIGHWAYS
FM 783 IS CLOSED DUE TO FLOODING FROM HIGHWAY 87 TO DOSS.
&&
BRAZZELLLocal storm report, Jun 9, 9:45 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
945 AM CDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0943 AM FLASH FLOOD 10 SE MASON 30.65N 99.11W
06/09/2004 MASON TX LAW ENFORCEMENT
NUMEROUS ROADS IN THE EASTERN PORTIONS OF THE COUNTY ARE
CLOSED AND BECOMING IMPASSABLE.
&&
BRAZZELLLocal storm report, Jun 9, 9:47 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
947 AM CDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0943 AM FLASH FLOOD SAN SABA 31.20N 98.72W
06/09/2004 SAN SABA TX LAW ENFORCEMENT
NUMEROUS ROADS BECOMING IMPASSABLE. ALSO WATER BEGINNING
TO ENTER HOMES AND BUSSINESSES IN THE CITY OF SAN SABA.
&&
BRAZZELLLocal storm report, Jun 9, 10:49 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1049 AM CDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1047 AM FLASH FLOOD ZEPHYR 31.68N 98.79W
06/09/2004 BROWN TX POST OFFICE
RANCH ROAD 218 HAS A COUPLE OF PLACES WITH WATER OVER THE
ROAD. MOST RAIN GAUGES AROUND ZEPHYR HAVE RECORDED 4 TO 6
INCHES OF RAIN OVERNIGHT AND THIS MORNING.
&&
BRAZZELLLocal storm report, Jun 9, 11:52 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1152 AM CDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD SAN SABA 31.20N 98.72W
06/09/2004 SAN SABA TX LAW ENFORCEMENT
SAN SABA CONTINUES TO EXPIERENCE FLOODING PROBLEMS WITH
WATER COMMING INTO HOMES AND NUMEROUS ROADS THROUGHOUT
THE COUNTY ARE CLOSED AND IMPASSABLE.
&&
BRAZZELLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:33 AM CDT | Flash Flood Warning | SJT | Mason | 4 hr |
| Jun 9, 5:50 AM CDT | Flash Flood Warning | SJT | San Saba | 4 hr |
| Jun 9, 9:27 AM CDT | Flash Flood Warning | SJT | Mason, San Saba | 4 hr |
| Jun 9, 10:18 AM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Jun 9, 4:31 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 29 min |
| Jun 9, 5:46 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 74 min |
| Jun 9, 5:54 PM CDT | Flash Flood Warning | SJT | Fisher | 111 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.